My 10 year old boy has been on Risperdal for 8 months, currently at 1.5 mg / day; I need to take him off... can I do it overnight or I need to do it gradually overtime? If so, what dosage reduction is recommended and at what intervals?
17 Jun 2010
I hope I am not too late answering your question! Risperdal should NOT be stopped abruptly! Doing so can cause your son to experience extrapyramidal symptoms (EPS) such as involuntary, jerking movements similar to Parkinsons' disease; uncontrollable/slurring speech, restlessness, and bizarre facial expresions. You need to get his doctor to taper him off of the medication. Hope this helps!
- Risperdal Information for Consumers
- Risperdal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Risperdal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my 6 year old grandson has shown agressive, defiant behavior at school and a child phsych. thinks he suffers from ADHD and wants to start him on ...
1 answer • 14 Nov 2010
If I take 3mg risperdal 2 times a night and I ended up taking 4/5 pills tonight what can happened?
1 answer • 2 Aug 2012
I need to find an alternative to Risperdal as my 27 year old is experiencing bone decay and muscle rigidity. Please, please help
1 answer • 16 Aug 2012
2 answers • 14 Sep 2013